Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 16, 1998, 12:39 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 12:39 PM CDT (17:39 UTC)
- Expired
- Apr 16, 1998, 2:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 161740 FFWBNA TNC037-187-161940- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1239 PM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE * UNTIL 240 PM CDT * AT 1235 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS WILLIANSON AND SOUTHERN DAVIDSON COUNTIES... MOVING EAST AT 35 MPH. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TOl STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE TO HIGHER GROUND IF RISING WATER THREATENS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 9:40 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 16, 9:40 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT THU APR 16 1998 NEW WATCH WL CVR MUCH OF AREA...XPCT ADDITNL SCT TSTMS N OF WATCH. TEMPS SEEK OKAY ATTM.
In the hours before
Local storm report, Apr 16, 6:41 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM HERMITAGE TN 1.75 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
STEIGERWALDTLocal storm report, Apr 16, 7:52 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 AM HERMITAGE TN .88 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON PUBLIC REPORTED POSSIBLE
TORNADO ABOUT 1 MILE SOUTH
OF DICKSON WITH ROOF OFF
LARGE BUILDING...TRAILERS
OVERTURNED AND PEOPLE
TRAPPED
STEIGERWALDTLocal storm report, Apr 16, 7:52 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 AM HERMITAGE TN .88 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON PUBLIC REPORTED POSSIBLE
TORNADO ABOUT 1 MILE SOUTH
OF DICKSON WITH ROOF OFF
LARGE BUILDING...TRAILERS
OVERTURNED AND PEOPLE
TRAPPED
STEIGERWALDTLocal storm report, Apr 16, 10:30 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM SADDLERSVILLE TN TORNADO
04/16/98 MONTGOMERY REPORTED BY LOCAL EMA
POWERLINES DOWNLocal storm report, Apr 16, 10:30 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM SADDLERSVILLE TN TORNADO
04/16/98 MONTGOMERY REPORTED BY LOCAL EMA
POWERLINES DOWNThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Apr 16, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 34 min |
| Apr 16, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Apr 16, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 48 min |
| Apr 16, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| Apr 16, 5:41 AM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Apr 16, 5:45 AM CDT | Tornado Warning | OHX | Benton | 35 min |
| Apr 16, 5:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 36 min |
| Apr 16, 6:00 AM CDT | Tornado Warning | OHX | Sumner | 35 min |
| Apr 16, 6:05 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 6:07 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Apr 16, 6:11 AM CDT | Tornado Warning | OHX | Cheatham | 34 min |
| Apr 16, 6:15 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Apr 16, 6:19 AM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Apr 16, 6:22 AM CDT | Tornado Warning | OHX | Rutherford, Wilson | 48 min |
| Apr 16, 6:34 AM CDT | Tornado Warning | OHX | Sumner, Trousdale | 46 min |
| Apr 16, 6:54 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 51 min |
| Apr 16, 6:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Apr 16, 7:27 AM CDT | Tornado Warning | OHX | Davidson, Williamson | 48 min |
| Apr 16, 7:39 AM CDT | Tornado Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 2 hr |
| Apr 16, 8:04 AM CDT | Flash Flood Warning | OHX | Davidson | 86 min |
| Apr 16, 8:11 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 34 min |
| Apr 16, 8:12 AM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Apr 16, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 33 min |
| Apr 16, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Apr 16, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 8:50 AM CDT | Flash Flood Warning | OHX | Putnam, White | 3 hr |
| Apr 16, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Apr 16, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 16, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Apr 16, 9:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 16, 9:53 AM CDT | Tornado Warning | OHX | Bedford | 32 min |
| Apr 16, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 47 min |
| Apr 16, 10:18 AM CDT | Tornado Warning | OHX | Montgomery | 32 min |
| Apr 16, 10:22 AM CDT | Tornado Warning | OHX | Robertson | 48 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 47 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 47 min |
| Apr 16, 10:42 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 33 min |
| Apr 16, 11:05 AM CDT | Tornado Warning | OHX | Sumner | 40 min |
| Apr 16, 11:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 59 min |
| Apr 16, 11:31 AM CDT | Tornado Warning | OHX | Hickman | 49 min |
| Apr 16, 11:38 AM CDT | Tornado Warning | OHX | Sumner | 17 min |
| Apr 16, 11:42 AM CDT | Tornado Warning | OHX | Macon | 48 min |
| Apr 16, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Williamson | 75 min |
| Apr 16, 11:51 AM CDT | Tornado Warning | OHX | Williamson | 49 min |
| Apr 16, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 63 min |
| Apr 16, 12:30 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 50 min |
| Apr 16, 1:01 PM CDT | Tornado Warning | OHX | Wilson | 44 min |
| Apr 16, 1:09 PM CDT | Tornado Warning | OHX | Cannon | 31 min |
| Apr 16, 1:21 PM CDT | Tornado Warning | OHX | Rutherford | 19 min |
| Apr 16, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 61 min |
| Apr 16, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 44 min |
| Apr 16, 1:43 PM CDT | Tornado Warning | OHX | DeKalb | 32 min |
| Apr 16, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Apr 16, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Apr 16, 2:14 PM CDT | Tornado Warning | OHX | Decatur | 46 min |
| Apr 16, 2:19 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 2:20 PM CDT | Tornado Warning | OHX | Humphreys | 35 min |
| Apr 16, 2:35 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 2:49 PM CDT | Tornado Warning | OHX | Hickman | 46 min |
| Apr 16, 2:57 PM CDT | Tornado Warning | OHX | Cheatham | 48 min |
| Apr 16, 3:09 PM CDT | Tornado Warning | OHX | Davidson | 61 min |
| Apr 16, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| Apr 16, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 50 min |
| Apr 16, 3:24 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| Apr 16, 3:32 PM CDT | Tornado Warning | OHX | Sumner, Wilson | 63 min |
| Apr 16, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 64 min |
| Apr 16, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Apr 16, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 16, 3:40 PM CDT | Tornado Warning | OHX | Hickman | 65 min |
| Apr 16, 3:45 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 3:48 PM CDT | Tornado Warning | OHX | Williamson | 47 min |
| Apr 16, 3:53 PM CDT | Tornado Warning | OHX | Trousdale | 62 min |
| Apr 16, 4:04 PM CDT | Tornado Warning | OHX | Davidson | 46 min |
| Apr 16, 4:08 PM CDT | Tornado Warning | OHX | Cheatham | 32 min |
| Apr 16, 4:10 PM CDT | Tornado Warning | OHX | Decatur | 50 min |
| Apr 16, 4:20 PM CDT | Tornado Warning | OHX | Smith | 65 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.